How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17510
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I was discharged from hospital on Friday last week, I was at

Customer Question

I was discharged from hospital on Friday last week, I was at hospital for about 1 week for possible pylonepthritis in my kidney area. However my urine test and blood tests indicated there was nothing wrong with me my white blood cell count came back normal, the ct scan of my kidneys came back normal, the doctors were baffled as to why I having these symptoms the couldn't understand why my fever kept going up and down from 36 to 38 degree. On the day they discharged me they said the it could prexiya of unknow origin. However, it been 5 days since I've been out of the hospital my fever seems to have gone, however I still feel hotter at night, I noticed I still urinate a lot more during the evening, I've started to have a dull pulsating pain which comes and goes few times an hour on lower right side of my back. My skin feels sensitive when it's rubs again my clothes on my lower back and legs. I'm not sure if this is the after affects of using strong antibiotics in hospital. I'm not sure what to do? Upon leaving the hospital stop my antibiotics as they felt it was not working. The initial pain I was getting before urinating has disappeared
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
It will help if you could provide some further information:
Did your doctor perform a prostate exam?
Do you know which antibiotic was provided in the hospital?
Are you currently taking any medicine?

Expert:  Dr. D. Love replied 3 years ago.
I had asked for some additional information, but have not heard back, so wanted to provide what answer can be provided with the current level of information.

I asked about a prostate exam because an acute prostatitis can cause symptoms such as you describe. The prostate is not readily seen on a CT scan, so the usual test that most indicates the presence of prostatitis is a prostate exam. Therefore, if a prostate exam has not been done, that would be appropriate.

If there has been a prostate exam, then there is no other infection that would be suggested by the symptoms that you describe. In studies that look at pyrexia of unknown origin, the most common underlying cause is a viral infection. However, the usual approach is to perform repeat examinations periodically. In certain persons an infection may not demonstrate specific findings for the infection initially, and repeating the examination may demonstrate findings that were not present initially. Therefore, it is appropriate to follow-up with your doctor periodically while still having symptoms.

The various antibiotics can cause many different side effects, but it would require knowledge of which antibiotic was used to provide more specific information.


Customer: replied 3 years ago.
The urology doctor did a prostate check and said it was normal.
They put me on gentamicin for two days through I.V
They also gave me another antibiotic for 2 days through iv simultaneously. And then antibiotic as a tablet for another few days until they stop all antibiotics.

They did blood test and said it was ok, but I don't know all the things they tested for.

Also at night I've noticed my feet get really hot and I have difficulty sleeping. I don't think I have the fever like I used to.

Could I have chronic kidney failure?
Expert:  Dr. D. Love replied 3 years ago.
They definitely would have checked kidney function while you were in the hospital as part of the blood tests, and since you were told the tests were normal, there is no reason to worry about kidney failure. Gentamicin can cause kidney dysfunction as a side effect, but it would take longer than 2 days on the antibiotic to develop this problem.

The gentamicin also has been reported to cause neurologic side effects, which could also cause skin sensitivity or tingling, but this also typically only occurs with longer courses of treatment.

At this point, since the prostate exam was done, it would be appropriate to follow-up with your doctor, as noted above, to see if any new findings develop over time.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions